Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 17, NWS Philadelphia/Mount Holly

April 28, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Apr 28, 2007, 8:26 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2007, 8:26 AM EDT (12:26 UTC)
Expired
Apr 28, 2007, 11:00 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 281226
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 AM EDT SAT APR 28 2007

ANZ430-431-450>455-281500-
/X.NEW.KPHI.MA.S.0017.070428T1226Z-070428T1500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
826 AM EDT SAT APR 28 2007

...AREAS OF DENSE FOG WILL CAUSE SOME LOWERED VISIBILITIES THIS
MORNING...

LIGHT WINDS AND A MOIST ATMOSPHERE WERE CAUSING AREAS OF DENSE
FOG THIS MORNING, AND THIS WILL TAKE A FEW HOURS TO BURN OFF.
UNTIL THAT HAPPENS BY LATE MORNING, MARINERS ARE URGED TO USE
EXTREME CAUTION WHILE NAVIGATING IN AREAS OF LOWERED VISIBILITIES.
SOME VISIBILITIES WILL BE LESS THAN 1/4 MILE.

THE FOG IS EXPECTED TO IMPROVE BY NOON.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Apr 28, 3:35 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 28, 3:35 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SAT APR 28 2007

.OVERVIEW...
IN A WET BEGETTING WET ENVIRONMENT IT PBLY DOES NOT PAY TO BE TOO
STINGY WITH POPS AND WE WILL BE ADDING POPS TO THE FCST FOR SUN AFTN
(COLD POOL ALOFT) AND SUN NGT NORTH (STG WAA PRECEDING THE CFP).
STILL A COUPLE OF LINGERING SHRAS THIS MRNG FOR OUR SRN ZONES PLUS
PLENTY OF FOG AROUND. NO CHANGES TO OUR THOUGHTS FOR THE REST OF TDY
AS NEXT SHORT WAVE SHLD GENERATE SOME SCATTERED SHRAS THIS AFTN AND
EVE. NEXT CFP TUE OR WED FOLLOWED BY COOLER AND DRIER WEATHER FOR
THE END OF THE WORK WEEK. BOTH THE WRF-NMM AND GFS H5 INIT WAS
PRETTY CLOSE, THE GFS DID BETTER WRT TO TEMPS AT H8 H925 AND WE/LL
GIVE A SLIGHT NOD ITS WAY FOR THIS PKG.

&&

.NEAR TERM /THROUGH TODAY/...
STILL HAVE SOME LEFTOVERS ON THE TABLE THIS MORNING. A COUPLE OF
SHRAS ARE STILL LINGERING IN OUR SERN ZONES AND FCSTD QVEC FIELDS
SUG THEY MIGHT STILL CROSS THE BAY. SO WE/LL CARRY A LOW CHC ERLY IN
THIS PART. THIS WILL FOLD BACK QUITE WELL WITH THE FOG PRESENTLY
OVER THE AREA. THERE ARE SOME DENSE PATCHES AROUND, BUT IT SEEMS NO
ONE LOCATION STAYS SOCKED. MDLS CONT TO FCST A BIT OF A NWRLY FLOW
TO OCR AND PRESENT FEELING IS THAT WE CAN HANDLE THIS WITH AN SPS VS
A DENSE FOG ADVY FOR A COUPLE OF COUNTIES AT THE MOST.

AS FOR THE REST OF THE DAY, THERE HAS BEEN PRETTY GOOD MODEL
AGREEMENT OF A SERIES OF SHORT WAVES MOVG INTO OUR CWA DURG THE
SECOND HALF OF THE DAY AND A WEAK SFC TROF IS FCSTD TO FORM TO
ENHANCE CONVERGENCE. THUS THE CHC POPS WE ARE CURRENTLY CARRYING ARE
LOOKING GOOD FROM A FORECASTING PERSPECTIVE. CONVECTIVE INDICES DO
NOT SUPPORT THUNDER PAST EARLY THIS MRNG. AS FAR AS THE CLOUDS GO DO
THINK THE MDLS ARE NOT CORRECT IN FCSTG A TOTALLY OVC DAY AND WE
WILL FEATURE SOME SUNSHINE ESP THRU THE ERLY AFTN. IT COULD GET
GLOOMIER AGAIN WHEN SHRAS MOVE IN LATER IN THE DAY. ODD TO SEE GFS
MOS WARMER THAN ETA MOS WITH THE GFS HAVING COLDER H8 TEMPS ALF.
THOSE GFS TEMPS THOUGH LOOK BETTER GIVEN SOME BREAKS OF SUN.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHORT WAVE EXITS OUR CWA BY MIDN AND LIKE CURRENT THINKING OF ENDING
PRECIP THEN. ALSO THIS IS DIURNALLY ASSISTED AND DO BELIEVE IT WON/T
BE EASY FOR SHRAS TO CONT AFT MIDN. GUID MIN TEMPS LOOK REASONABLE
AND WILL BE AVERAGED.

WE WILL ADD LOW CHC/SLGT CHC POPS IN FOR SUN AFTN AS PER THE FCSTD
-22C H5 COLD POOL THE MODELS ARE BRINGING ACRS OUR CWA. THAT POOL IS
COLD ENUF TO BRING FCSTD TT FIELDS INTO THE MID 50S AS WELL AS
GENERATE SOME LOW CAPES AND SFC LI INDICES AS LOW AS -5C. THE FCSTD
7C/KM LAPSE RATE IS NO SLOUCH EITHER. FCSTD SOUNDINGS HAVE THAT
LOADED GUN LOOK THAT WOULD MAKE BON JOVI LYRICAL. FCSTD WIND FIELDS
ARE NOT THAT STRONG BELOW H7, BUT MIGHT HAVE TO WATCH OUT FOR SOME
EVAP COOLING THAT WOULD ENHANCE THEM (MAYBE THE FIRST SVR TSRA
OF THE YEAR?). WE WILL KEEP POPS LOW FOR NOW DUE TO THE FCSTD NW SFC
FLOW THAT WILL LESSEN CONVERGENCE PLUS ANY ACCELERATION (OR
DECELERATION BEYOND 6 HOURS) OF THAT STRONG SHORT WAVE WOULD THROW
OFF THE TIMING AS WE/LL NEED THE DAYTIME HEATING WHICH AS OF TDY IS
NEARLY PERFECT. MOS GUID DATASETS MAX TEMPS LOOK PRETTY REASONABLE
AND WILL BE FOLLOWED.

COLD POOL MOVES OFSHR QUICKLY SUNDAY NIGHT AND A PRETTY IMPRESSIVE
FCSTD WAA SHOT IS EXPECTED LATER. ITS ALSO COUPLED WITH EXIT RGN OF
H2.5 JET. ISENTROPIC LIFT ALSO EXCEEDS ABT 100MBS, ADMITTEDLY DOES
WEAKEN ON OUR SIDE OF THE APLCHNS. LATEST SREF ENSEMBLE MEANS DO
HAVE SOME LIGHT PCPN UP N AND WE WILL ADD A LOW CHC MAINLY FOR THE
NRN PART OF OUR CWA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THERE ARE TIMING DIFS WITH TNGT/S GFS RUN WRT TO THE CFP. PREFER TO
LET THE DAY SHIFT SEE THE ENSEMBLE MEANS/ECMWF AND HPC INPUT BEFORE
MAKING ANY CHANGES. PREVIOUS DISCUSSION: EXTENDED FORECAST LOOKS
PRETTY QUIET FOR THE ENTIRE PERIOD EXCEPT AROUND THE TUESDAY TIME
FRAME.  A COLD WEAK COLD FRONT IS EXPECTED TO CROSS THE AREA
TUESDAY, BRINGING THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO
THE AREA. THINGS WILL BEGIN TO CLEAR OUR WEDNESDAY AS AN AREA OF
HIGH PRESSURE MOVES INTO THE AREA THROUGH THE END OF THE WEEK.
TEMPERATURES IN THE EXTENDED ARE GOING TO START OFF A FEW DEGREES
ABOVE NORMAL, BUT RETURN TO NEAR NORMAL BY THE END OF THE WEEK.
LOOKING INTO NEXT WEEKEND THOUGH, TEMPS MAY RETURN TO ABOVE NORMAL
CONDITIONS AS AN UPPER RIDGE IS FORECAST TO BUILD IN.

&&

.AVIATION /08Z SATURDAY THROUGH 06Z SUNDAY/...
A WIDE VARIETY OF CONDITIONS ACROSS THE TAF SITES EARLY THIS MORNING
WITH A MIX OF LOW STRATUS ACROSS SRN NJ AND THE DELAWARE VALLEY AND
IFR FOG ACROSS MUCH OF THE AREA TOO. CONDITIONS WILL IMPROVE SHORTLY
AFTER SUNRISE AS MIXING SHOULD TAKE AWAY THE STRATUS AND FOG. SKIES
EXPECTED TO BE MOSTLY CLOUDY TODAY WITH SCATTERED SHOWERS THIS
AFTERNOON. WINDS AROUND 10 KTS FROM THE WEST TODAY.

&&

.MARINE...
LIGHT WINDS AND 3 TO 4 FT SEAS ACROSS THE WATERS THIS MORNING AS THE
COLD FRONT EASES ACROSS THE WATERS. WINDS WILL SWITCH AROUND TO W
THIS MORNING AND PICK UP TO AROUND 10 KTS AS THE FRONT CONTINUES TO
MOVE EAST. AREAS OF FOG ACROSS THE WATERS THIS MORNING BEFORE
CONDITIONS IMPROVE. SCATTERED SHOWERS ARE POSSIBLE LATER THIS
AFTERNOON AS A WEAK UPPER DISTURBANCE CROSSES THE AREA. WINDS WILL
PICK UP ON MONDAY AS A LOW PRESSURE SYSTEM TRACKS SE ACROSS NEW
ENGLAND. ITS POSSIBLE THAT SCA FLAGS MAY BE NEEDED BY THEN.

.HYDROLOGY...
WE WILL CONTINUE TO ISSUE FLOOD STATEMENTS TODAY FOR THE PASSAIC
RIVER AT PINE BROOK AND FOR THE MILLSTONE RIVER AT BLACKWELLS MILLS.
THE PASSAIC RIVER AT PINE BROOK IS EXPECTED TO RISE TO RIGHT AROUND
FLOOD STAGE LATER SUNDAY. THE MILLSTONE RIVER AT BLACKWELLS MILLS
WILL CONTINUE TO RISE TO NEAR FLOOD STAGE THIS MORNING AND THEN
BEGIN TO FALL. SEE PHLFLSPHI FOR DETAILS.

.CLIMATOLOGY...
ITS ALREADY THE WETTEST APRIL ON RECORD FOR WILMINGTON (8.54 INCHES)
AND TRENTON (9.92 INCHES). PHILLYS MONTHLY TOTAL OF 9.05 INCHES IS
NOW IN SECOND PLACE. ALLENTOWN HAS CRACKED THE TOP TEN (9TH) WITH
5.86 INCHES, AND READING AND ATLANTIC CITY ARE NOT IN THE TOP TEN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

OVERVIEW/NEAR TERM/SHORT TERM...GIGI
LONG TERM...KRUZDLO
AVIATION/MARINE/HYDROLOGY...OHARA
CLIMATOLOGY...GIGI
Hazardous weather outlook, Apr 28, 3:40 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT SAT APR 28 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-026-027-
PAZ054-055-060>062-067>071-290945-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
340 AM EDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY AND LOCALLY DENSE FOG WILL OCCUR EARLY THIS MORNING BEFORE
DISSIPATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 AM EDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Apr 28, 3:53 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 AM EDT SAT APR 28 2007

DEZ002>004-NJZ021>025-027-281200-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...WHARTON STATE FOREST
353 AM EDT SAT APR 28 2007

...AREAS OF FOG LOCALLY DENSE EARLY THIS MORNING...

THE COMBINATION OF THE RAIN ON FRIDAY, HIGH DEW POINT TEMPERATURES
AND LIGHT WINDS HAVE PRODUCED FOG THIS MORNING. THERE ARE ALSO
PATCHES OF DENSER FOG WHERE VISIBILITIES ARE REDUCED TO ONE
QUARTER OF A MILE OR LESS.

LIGHT NORTHWEST TO WEST WINDS WILL INCREASE AS THE MORNING
CONTINUES AND THE FOG SHOULD DISSIPATE BY ABOUT 7 OR 8 AM
THIS MORNING.

UNTIL THEN PLEASE BE WARY FOR CHANGING ROAD CONDITIONS. PLEASE
WATCH OUT FOR ANY JOGGERS THIS MORNING AND PLEASE YOUR LOW BEAMS
WHEN DRIVING THROUGH THICKER FOG PATCHES.

TFG

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.